Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 48, NWS Mobile, AL

June 1, 2004Escambia County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jun 1, 2004, 1:09 PM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2004, 1:09 PM CDT (18:09 UTC)
Expired
Jun 1, 2004, 1:45 PM CDT
In force
36 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Escambia County, FL, Santa Rosa County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 9:50 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 6.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 2004-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 613 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 2004-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
613 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

334 
WUUS54 KMOB 011809
SVRMOB
FLC033-113-011845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
108 PM CDT TUE JUN 1 2004

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ESCAMBIA COUNTY IN NORTHWEST FLORIDA
  SANTA ROSA COUNTY IN NORTHWEST FLORIDA

* UNTIL 145 PM CDT

* AT 103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 12 MILES WEST OF
  MOLINO...OR ABOUT 18 MILES SOUTHEAST OF BAY MINETTE...AND MOVING   
  EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOLINO BY 120 PM CDT
  CHUMUCKLA BY 125 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR 
DAMAGING WINDS UP TO 60 MPH...LARGE HAIL...AND DEADLY CLOUD TO 
GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS 
PASSED.

LAT...LON 3082 8758 3071 8748 3068 8740 3062 8739
          3063 8708 3085 8709

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:00 PM CDT, 9 minutes earlier.

Area forecast discussion, Jun 1, 1:00 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
100 PM CDT TUE JUN 01 2004

UPDATE TO ZONE PACKAGE TO CANCEL SEVERE THUNDERSTORM WATCH WEST OF
THE LINE...GENERALLY INLAND SOUTHEAST MISSISSIPPI AND PARTS OF
SOUTHWEST ALABAMA NORTH OF THE COAST. ADJUSTED WINDS AND TEMPS A FEW
PLACES. /11

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH TODAY ALZ051>062.
FL...FLASH FLOOD WATCH TODAY FLZ001-003-005.
MS...FLASH FLOOD WATCH TODAY MSZ067-075-076-078-079.

&&
Hazardous weather outlook, Jun 1, 6:00 AM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT TUE JUN 1 2004

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-011900-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
600 AM CDT TUE JUN 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS WILL OCCUR THROUGHOUT THE DAY...MAINLY NORTH
OF INTERSTATE-10...AS AN AREA OF WEAK LOW PRESSURE MOVES EAST ACROSS
SOUTHEAST MISSISSIPPI AND SOUTHERN ALABAMA. ABUNDANT MOISTURE FROM
THE GULF WILL FEED INTO THE THUNDERSTORMS AS THE SYSTEM MOVES SLOWLY
ACROSS THE OUTLOOK AREA...RESULTING IN PERIODS OF HEAVY RAIN AND
LOCALIZED FLOODING. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS
EXPECTED AS THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS MAY NEED TO COORDINATE LOCALIZED FLOODING EFFORTS
IN THERE COUNTY THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 1, 10:28 AM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED MOVEMENT...
NATIONAL WEATHER SERVICE MOBILE AL
1028 AM CDT TUE JUN 1 2004

MSZ067-075-076-011630-
PERRY-GREENE-WAYNE-
INCLUDING THE CITIES OF...LEAKESVILLE...NEW AUGUSTA AND WAYNESBORO...
1028 AM CDT TUE JUN 1 2004

...A LINE OF INTENSE THUNDERSTORMS WILL MOVE ACROSS PERRY...GREENE
AND WAYNE COUNTIES THROUGH 1130 AM...

AT 1019 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 11 MILES WEST OF EUCUTTA TO 4 MILES
SOUTHEAST OF RUNNELSTOWN  THE LINE OF THUNDERSTORMS WAS MOVING EAST
AT 40 MPH.

THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 40 TO 50 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
Special weather statement, Jun 1, 10:44 AM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1044 AM CDT TUE JUN 1 2004

ALZ052-011615-
WASHINGTON-
INCLUDING THE CITIES OF...CHATOM...
1044 AM CDT TUE JUN 1 2004

...A STRONG THUNDERSTORM IS BEING DETECTED OVER WASHINGTON COUNTY...

AT 1039 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTHEAST OF ESCATAWPA...AND MOVING NORTHEAST AT
35 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
TIBBIE...SEABOARD...CHATOM...JORDON...WAGARVILLE...CORTELYOU...ST
STEPHENS AND LEROY THROUGH 1115 AM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
Special weather statement, Jun 1, 11:09 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1109 AM CDT TUE JUN 1 2004

ALZ052-061-MSZ076-011645-
UPPER MOBILE-WASHINGTON-GREENE-
INCLUDING THE CITIES OF...LEAKESVILLE...
1109 AM CDT TUE JUN 1 2004

...A STRONG THUNDERSTORM IS BEING DETECTED OVER WASHINGTON...GREENE
AND MOBILE COUNTIES...

AT 1059 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES NORTH OF VERNAL...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
PISGAH...ROUNSAVILLE...DEER PARK...CITRONELLE AND SIDNEY THROUGH 1145
AM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
Local storm report, Jun 1, 12:34 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1234 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1154 AM     HAIL             WILMER                  30.82N 88.36W
06/01/2004  1.75 INCH        MOBILE             AL   BROADCAST MEDIA

            GOLF BALL HAIL IN WILMER...REPORTED BY FOX 10

&&

JC
Special weather statement, Jun 1, 12:44 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1244 PM CDT TUE JUN 1 2004

ALZ062-064-FLZ001-011815-
UPPER BALDWIN-LOWER BALDWIN-INLAND ESCAMBIA-
INCLUDING THE CITIES OF...BAY MINETTE...
1244 PM CDT TUE JUN 1 2004

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER BALDWIN
COUNTY...MOVING INTO ESCAMBIA COUNTY...

AT 1239 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 3 MILES SOUTHEAST OF I65 AND AL 287 TO
NEAR MALBIS...AND MOVING EAST AT 40 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
ROSINTON...PHILLIPSVILLE...WALNUT HILL...GATESWOOD...BRATT...OAK
GROVE AND BARRINEAU PARK THROUGH 115 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
Special weather statement, Jun 1, 12:44 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1244 PM CDT TUE JUN 1 2004

ALZ062-064-FLZ001-011815-
UPPER BALDWIN-LOWER BALDWIN-INLAND ESCAMBIA-
INCLUDING THE CITIES OF...BAY MINETTE...
1244 PM CDT TUE JUN 1 2004

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER BALDWIN
COUNTY...MOVING INTO ESCAMBIA COUNTY...FLORIDA...

AT 1239 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 3 MILES SOUTHEAST OF I65 AND AL 287 TO
NEAR MALBIS...AND MOVING EAST AT 40 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
ROSINTON...PHILLIPSVILLE...WALNUT HILL...GATESWOOD...BRATT...OAK
GROVE AND BARRINEAU PARK THROUGH 115 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.